Show simple item record

dc.contributor.authorDíaz-Báñez, José Miguel
dc.contributor.authorLópez, Mario A.
dc.contributor.authorMora Giné, Mercè
dc.contributor.authorSeara Ojea, Carlos
dc.contributor.authorVentura, Inmaculada
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament de Matemàtica Aplicada II
dc.date.accessioned2011-03-23T08:53:28Z
dc.date.available2011-03-23T08:53:28Z
dc.date.created2011-04
dc.date.issued2011-04
dc.identifier.citationDíaz-Báñez, J.M. [et al.]. Fitting a two-joint orthogonal chain to a point set. "Computational geometry. Theory and applications", Abril 2011, vol. 44, núm. 3, p. 135-147.
dc.identifier.issn0925-7721
dc.identifier.urihttp://hdl.handle.net/2117/12026
dc.description.abstractWe study the problem of fitting a two-joint orthogonal polygonal chain to a set S of n points in the plane, where the objective function is to minimize the maximum orthogonal distance from S to the chain. We show that this problem can be solved in Θ(n) time if the orientation of the chain is fixed, and in Θ(n log n) time when the orientation is not a priori known. We also consider some variations of the problem in three-dimensions where a polygonal chain is interpreted as a configuration of orthogonal planes. In this case we obtain O(n) and O(n log n) time algorithms depending on which plane orientations are fixed.
dc.format.extent13 p.
dc.language.isoeng
dc.rightsAttribution-NonCommercial-NoDerivs 3.0 Spain
dc.rights.urihttp://creativecommons.org/licenses/by-nc-nd/3.0/es/
dc.subjectÀrees temàtiques de la UPC::Matemàtiques i estadística::Geometria::Geometria computacional
dc.subject.lcshPolygons
dc.subject.lcshCombinatorial optimization
dc.subject.lcshCurve fitting
dc.subject.lcshAlgorithms
dc.titleFitting a two-joint orthogonal chain to a point set
dc.typeArticle
dc.subject.lemacPolígons
dc.subject.lemacOptimització combinatòria
dc.subject.lemacCorbes
dc.subject.lemacAlgorismes
dc.contributor.groupUniversitat Politècnica de Catalunya. DCCG - Grup de recerca en geometria computacional, combinatoria i discreta
dc.identifier.doi10.1016/j.comgeo.2010.07.005
dc.rights.accessOpen Access
drac.iddocument4960061
dc.description.versionPostprint (published version)
upcommons.citation.authorDíaz-Báñez, J.M.; López, M.; Mora, M.; Seara, C.; Ventura, I.
upcommons.citation.publishedtrue
upcommons.citation.publicationNameComputational geometry. Theory and applications
upcommons.citation.volume44
upcommons.citation.number3
upcommons.citation.startingPage135
upcommons.citation.endingPage147


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record

Except where otherwise noted, content on this work is licensed under a Creative Commons license: Attribution-NonCommercial-NoDerivs 3.0 Spain